Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 25, 2012, 4:11 PM CDT for Chase County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 4:11 PM CDT (21:11 UTC)
- Expired
- Aug 25, 2012, 4:32 PM CDT
- In force
- 21 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Chase County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KICT 252111
SVRICT
KSC017-252145-
/O.NEW.KICT.SV.W.0170.120825T2111Z-120825T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 407 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SOUTHEAST OF SAFFORDVILLE TO NORTHEAST OF
MATFIELD GREEN...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
SAFFORDVILLE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 106 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3817 9635 3817 9636 3818 9653 3838 9651
3849 9636 3848 9635
TIME...MOT...LOC 2110Z 239DEG 23KT 3837 9644 3819 9647
HAIL...<.75IN
WIND...60 MPH
$$
HOWERTON2 follow-up statements
217
WWUS53 KICT 252119
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SAT AUG 25 2012
KSC017-252145-
/O.CON.KICT.SV.W.0170.000000T0000Z-120825T2145Z/
CHASE KS-
419 PM CDT SAT AUG 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHASE COUNTY UNTIL 445 PM CDT...
AT 416 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SAFFORDVILLE TO 9 MILES SOUTH OF SAFFORDVILLE...
AND MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CHASE COUNTY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 108 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3849 9636 3848 9635 3817 9635 3817 9636
3819 9646 3839 9645
TIME...MOT...LOC 2119Z 239DEG 23KT 3840 9638 3827 9640
HAIL...<.75IN
WIND...60 MPH
$$187
WWUS53 KICT 252132
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT SAT AUG 25 2012
KSC017-252142-
/O.CAN.KICT.SV.W.0170.000000T0000Z-120825T2145Z/
CHASE KS-
432 PM CDT SAT AUG 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHASE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3849 9636 3848 9635 3817 9635 3817 9636
3819 9646 3839 9645
TIME...MOT...LOC 2132Z 239DEG 23KT 3844 9629 3831 9631
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:25 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 25, 3:25 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 PM CDT SAT AUG 25 2012 .DISCUSSION... CURRENTLY THERE IS A 500MB LOW OVER CENTRAL CANADA...AND ANOTHER OFF THE PACIFIC NORTHWEST COAST. A SMALLER H5 LOW IS CENTERED RIGHT OVER NORTHERN KANSAS AND HAS BEEN ASSOCIATED WITH A SURFACE LOW OVER THE TEXAS PANHANDLE. THE SURFACE TROUGH EXTENDS FROM SOUTHEASTERN NEW MEXICO THROUGH EASTERN NEBRASKA. AHEAD OF THIS LOW ISENTROPIC LIFTING/WARM AIR ADVECTION WAS THE SOURCE FOR MUCH NEEDED RAINFALL OVER THE CENTRAL PLAINS OVERNIGHT. REDEVELOPMENT IN THE VICINITY OF THE SURFACE TROUGH IS SCATTERED BUT IS INCREASING IN COVERAGE DURING THE AFTERNOON. THIS AFTERNOON THROUGH SUNDAY AND SUNDAY NIGHT: SHOWERS AND STORMS SHOULD CONTINUE TO FORM IN SOUTH CENTRAL TO NORTHEAST KANSAS THROUGHOUT THE AFTERNOON. LAPS ANALYSIS OF ML CAPE NEAR 2000 J/KG AND LITTLE TO NO CIN SUPPORTS CONTINUED DEVELOPMENT OF SHOWERS AND ISOLATED STORMS. THE MAIN AXIS OF PRECIPITATION FOR THE EVENING IS STILL FROM NORTHWESTERN OKLAHOMA...THROUGH CENTRAL KANSAS INTO NORTHEAST KANSAS ALONG THE TURNPIKE AND FLINT HILLS. THE MAIN THREAT WITH THESE STORMS IS THE HEAVY DOWNPOURS WITH RAIN RATES POSSIBLE HIGHER THAN AN INCH PER HOUR UNDER THE HEAVIEST CORES. THE H5TROUGH AND SURFACE LOW WILL MOVE SLOWLY SOUTHEAST THROUGH THE REGION BY SUNDAY MORNING AND AFTERNOON...BRINGING AN END TO THE RAIN FROM NORTHWEST TO SOUTHEAST AS SUBSIDENCE SETS IN. TOTAL PRECIPITATION AMOUNTS ARE STILL EXPECTED GENERALLY BE IN THE 1 TO 2 INCH RANGE WITH AREAS OF 3 OR MORE INCHES POSSIBLE. SUNDAY NIGHT-MONDAY: ONLY CHANGE MADE WAS TO KEEP SLIGHT CHANCE POPS IN THE VERY EXTREME SOUTHEASTERN CORNER OF THE CWA SUNDAY EVENING AS THERE SEEMS TO BE SOME EXTRA 850MB MOISTURE ADVECTION IN THIS REGION. THIS WILL MAINLY BE FOR THE EARLY PORTIONS OF SUNDAY EVENING INTO SUNDAY NIGHT AND SHOULD TAPER OFF QUICKLY AS THE TROUGH EXITS. CLOUD COVER SHOULD ALSO DECREASE MAKING FOR A MOSTLY CLEAR NIGHT IN WESTERN AND CENTRAL KANSAS WITH SOME LINGERING CLOUDS OVER SOUTHEAST KANSAS. MONDAY-SATURDAY: THE 500MB RIDGE BEGINS TO BUILD BACK OVER THE ROCKIES AS THE TROUGH ENTERS THE EASTERN CONUS AND INTERACTS WITH TROPICAL STORM ISAAC. THE 12Z ECMWF IS NOW THE EASTERLY TRACK WITH ISAAC WHILE THE GFS DEPICTS IT HEADING INTO MISSOURI BY LATE IN THE WEEK. THIS IS FLIP FLOPPED FROM PREVIOUS RUNS...BUT IT STILL DOES NOT APPEAR LIKELY THAT KANSAS WILL RECEIVE ANY REMNANTS FROM ISAAC. BY THURSDAY THE RIDGE AXIS WILL EXTEND NORTHEAST FROM THE DESERT SOUTHWEST TO THE GREAT LAKES AND WILL SUPPORT THE WARMING TREND THROUGHOUT THE WEEK. HIGHS IN THE UPPER 80S MONDAY-THURSDAY WILL LEAD TO HIGHS IN THE LOW 90S BY FRIDAY AND SATURDAY. LOW TEMPERATURES SHOULD BE IN THE MID TO UPPER 60S EACH NIGHT. LAUGEMAN .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERNS WILL BE CONVECTION THROUGH THE EVENING HOURS ALONG WITH LOWERING CIGS OVER CENTRAL KS TONIGHT. THE UPPER WAVE IS CURRENTLY SITUATED OVER CENTRAL KS WITH THE SURFACE LOW STILL BACK OVER THE TX PANHANDLE. THIS HAS LEFT A VERY MOIST AIRMASS IN PLACE ACROSS THE ENTIRE AREA. A SECONDARY MID LEVEL DEFORMATION ZONE HAS STARTED TO DEVELOP FROM KTOP TO NEAR KSLN TO NEAR KGBD. PRECIP SHOULD EXPAND IN AREAL COVERAGE IN THESE AREAS. MEANWHILE ISENTROPIC LIFT/WARM ADVECTION REMAINS IN PLACE FOR LOCATIONS ALONG AND EAST OF THE KS TURNPIKE. THEREFORE EXPECTING AT LEAST SOME SCT CONVECTION TO CONTINUE ACROSS THE ENTIRE AREA THROUGH AT LEAST 00Z WITH A GRADUAL DECREASE FROM NW TO SE INTO THE EVENING HOURS. KICT AND KCNU WILL HAVE THE BEST SHOT TO EXPERIENCE STORMS THROUGH MUCH OF THE NIGHT. LOOK FOR CIGS WITH THE STRONGER SHOWERS/STORMS TO BE IN THE MVFR RANGE. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRINGING IN SOME LOWER CIGS ON THE BACKSIDE OF THIS SYSTEM AS IT LIFTS OFF TO THE EAST TONIGHT. WILL THEREFORE GO AHEAD AND RUN WITH SOME IFR CIGS FOR BOTH KRSL AND KSLN AFTER 06Z. LAWSON && .PREV DISCUSSION... /ISSUED 941 AM CDT SAT AUG 25 2012/ UPDATE... PUT OUT A QUICK UPDATE TO MAINLY DECREASE POPS. THE LARGE AREA OF PRECIP THAT IS PUSHING INTO EASTERN KS IS ASSOCIATED WITH STRONG THETA-E ADVECTION IN THE 850-700MB LAYER. BEHIND THIS LARGER AREA OF PRECIP...JUST SOME SCT SHOWER AND STORM ACTIVITY SHOULD AFFECT THE REMAINDER OF THE AREA THROUGH AT LEAST THE START OF THE AFTERNOON. AS THE AFTERNOON HOURS PROGRESS COVERAGE SHOULD START TO INCREASE FROM THE NW AS THE MID LEVEL TROUGH SLIDES SOUTH. SO WENT AHEAD AND DECREASED POPS INTO THE AFTERNOON HOURS FOR MOST OF THE AREA. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 87 67 88 / 90 20 10 10 HUTCHINSON 65 89 65 88 / 70 20 0 10 NEWTON 66 87 66 88 / 80 20 10 10 ELDORADO 67 84 66 87 / 90 20 10 10 WINFIELD-KWLD 70 84 70 89 / 80 30 10 10 RUSSELL 63 87 63 89 / 20 10 0 0 GREAT BEND 64 88 64 89 / 20 10 0 0 SALINA 66 88 64 89 / 50 10 0 0 MCPHERSON 65 88 64 88 / 70 20 0 10 COFFEYVILLE 72 81 71 87 / 90 60 20 10 CHANUTE 70 81 68 87 / 90 60 20 10 IOLA 71 81 69 87 / 90 60 20 10 PARSONS-KPPF 70 81 69 87 / 90 60 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 25, 3:00 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SAT AUG 25 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-260945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 300 PM CDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND STORMS WILL CONTINUE THIS AFTERNOON ACROSS THE ENTIRE AREA WITH LOCATIONS ALONG AND EAST OF THE TURNPIKE EXPECTED TO SEE THE BETTER SHOWER AND STORM COVERAGE AFTER DARK. THE MORE INTENSE SHOWERS AND STORMS WILL PRODUCE RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE. THIS MAY CAUSE SOME MINOR LOCALIZED FLOODING...ESPECIALLY IN AREAS WITH POOR DRAINAGE. DUE TO THE DRY ANTECEDENT CONDITIONS...WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY EVENING ACROSS THE AREA. MODERATE TO HEAVY RAIN WILL BE LIKELY THROUGH THE WEEKEND WITH ONE TO THREE INCHES OF RAIN POSSIBLE ACROSS MUCH OF THE AREA BY SUNDAY EVENING. GIVEN THE CURRENT DRY CONDITIONS AND THE FACT THAT MOST OF THE RAIN WILL FALL OVER A PROLONGED PERIOD...SIGNIFICANT FLOODING IS IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS/LAWSON
In the hours before
Local storm report, Aug 25, 10:29 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1029 AM CDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 2 W WHITEWATER 37.96N 97.18W
08/25/2012 M2.73 INCH HARVEY KS NWS EMPLOYEE
A 24 HOUR TOTAL RAINFALL MEASURED BY A NWS EMPLOYEE WAS
2.73 INCHES.
&&
VJPSpecial weather statement, Aug 25, 1:34 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
134 PM CDT SAT AUG 25 2012
KSZ092-251900-
SUMNER-
134 PM CDT SAT AUG 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SUMNER COUNTY...
AT 131 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GEUDA SPRINGS...OR 10
MILES SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 30 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.
&&
LAT...LON 3708 9734 3722 9742 3735 9716 3734 9715
3713 9715
TIME...MOT...LOC 1833Z 233DEG 25KT 3718 9727
LAWSONSpecial weather statement, Aug 25, 1:43 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
143 PM CDT SAT AUG 25 2012
KSZ092-093-251915-
COWLEY-SUMNER-
143 PM CDT SAT AUG 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES...
AT 141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF OXFORD...OR 10 MILES
SOUTHEAST OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.
&&
LAT...LON 3709 9728 3725 9736 3738 9713 3734 9697
3714 9702
TIME...MOT...LOC 1843Z 230DEG 13KT 3719 9724
LAWSONSpecial weather statement, Aug 25, 2:11 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CDT SAT AUG 25 2012
KSZ093-251945-
COWLEY-
211 PM CDT SAT AUG 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR COWLEY COUNTY...
AT 209 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF OXFORD...OR 8 MILES
SOUTHWEST OF WINFIELD...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE
BRIEF FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE
GROUND.
&&
LAT...LON 3710 9715 3732 9715 3738 9706 3737 9691
3717 9687 3709 9714
TIME...MOT...LOC 1911Z 258DEG 18KT 3721 9707
LAWSONSpecial weather statement, Aug 25, 3:48 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT SAT AUG 25 2012
KSZ093-252115-
COWLEY-
348 PM CDT SAT AUG 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN COWLEY COUNTY...
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF GEUDA SPRINGS...OR 9 MILES
SOUTHWEST OF WINFIELD...AND MOVING NORTHEAST AT 20 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAIN CAUSING BRIEF FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS IS LIKELY.
BESIDES LOCALLY GUSTY WINDS...THIS STORM MAY ALSO PRODUCE BRIEF
FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE GROUND...
HOWEVER A VERY BRIEF TOUCHDOWN IS A REMOTE POSSIBILITY. IF SO...THEY
COULD RESULT IN MINOR WIND DAMAGE.
&&
LAT...LON 3708 9715 3710 9715 3711 9716 3712 9715
3725 9714 3732 9693 3713 9684 3707 9715
TIME...MOT...LOC 2047Z 237DEG 17KT 3717 9704
HOWERTONSpecial weather statement, Aug 25, 3:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CDT SAT AUG 25 2012
KSZ053-252145-
CHASE-
357 PM CDT SAT AUG 25 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHASE COUNTY...
AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COTTONWOOD FALLS TO
7 MILES NORTHEAST OF MATFIELD GREEN TO MATFIELD GREEN...AND MOVING
NORTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3852 9635 3812 9636 3810 9661 3835 9670
TIME...MOT...LOC 2057Z 239DEG 23KT 3834 9657 3827 9648
3815 9652
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:36 AM CDT | Special Weather Statement | ICT | Sedgwick | 39 min |
| Aug 25, 6:00 AM CDT | Special Weather Statement | ICT | Butler, Chase | 45 min |
| Aug 25, 1:34 PM CDT | Special Weather Statement | ICT | Sumner | 26 min |
| Aug 25, 1:43 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Aug 25, 2:11 PM CDT | Special Weather Statement | ICT | Cowley | 34 min |
| Aug 25, 3:48 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| Aug 25, 3:57 PM CDT | Special Weather Statement | ICT | Chase | 48 min |
| Aug 25, 4:31 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Aug 25, 4:52 PM CDT | Special Weather Statement | ICT | Cowley | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.